MAUDE Adverse Event Report: SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V. STRATAFIX; CT-1 0 PDO 20CM

SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V. STRATAFIX; CT-1 0 PDO 20CM
Model Number SXPD1B400
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records for the finished good lot and the raw material components identified no quality issues during the incoming, manufacturing, in-process or final inspection processes.The needle is an ethicon supplied component.No samples or photographs of the broken device were returned for evaluation.No third party evaluation report was received to date.If samples, photos or the report becomes available at a later time, they will will be reviewed, and the results will be included in the file.A follow-up report will be submitted at that time.The bending, fracturing, breaking of a needle can occur when needles are gripped with a needle holder, forceps or some type of surgical instrument on or near the swaged area or near the tip of the device, when excessive force is applied, when the device(s) are used in applications involving tortuous tissue or with a needle tip design that may not be appropriate for the specific tissue or procedure.The stress on the attachment section is greatly reduced when the needle is held in an area one-third (1/3) to one-half (1/2) of the distance from the swaged end to the point as indicated in the ifu for this product.Without reviewing the actual broken needle, testing sterile devices from the same finished good lot, receiving the results of the third party evaluation of the needle component or receiving details regarding the preoperative preparation of the device, tools utilized to grasp the needle component, procedure performed or the surgeon¿s technique, a definitive root cause cannot be determined at this time.
 
Event or Problem Description
It was reported that during surgery, the needle tip broke during sewing the cervical stump and the needle fell into patient.The surgery time prolonged more than half hour to look for and retrieved broken needle from the patient.No additional information was provided.

Brand Name
STRATAFIX
Common Device Name
CT-1 0 PDO 20CM
Manufacturer (Section D)
SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V.
corredor tijuana rosarito 2000
24702 b, ejido francisco villa
tijuana 22235
MX  22235
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
corredor tijuana-rosarito 2000 #24702b
ejido francisco villa
tijuana 22235
MX   22235
Manufacturer Contact
luis giannangelo
247 station drive
suite ne1
westwood, MA 02090
MDR Report Key14569423
Report Number3010692967-2022-00019
Device Sequence Number20041824
Product Code NEW
UDI-Device Identifier10705031227958
UDI-Public(01)10705031227958(20)12(17)260430(10)AAHO560
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/01/2022
Report Date (Section F) 05/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberSXPD1B400
Device Lot NumberAAHO560
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/16/2022
Device Age1 YR
Date Report to Manufacturer05/17/2022
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/21/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown